MAUDE Adverse Event Report: STRYKER SPINE-US NAVIGATOR STRAIGHT INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US NAVIGATOR STRAIGHT INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48393001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Status and location of the device is unknown.
 
Event or Problem Description
It was reported that during placement of a cage with an avs navigator straight inserter, the inserter tip 'broke' off following two hammer blows.The cage and inserter tip were removed and changed without difficulty or adverse consequences to the patient.The procedure was completed successfully with a 10 minute delay to surgery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional and functional analysis could not be performed as the device was not returned.Device and complaint history records could not be reviewed as a valid lot code was not provided and could not be obtained.The customer reported event could not be confirmed as the device was not available for investigation.It was reported that during impaction of the cage into the disc space, the 'holding system' broke.Through correspondence with the rep, it was reported that the avs navigator inserter fractured at the tip after using a hammer for impaction.As the device was not available for investigation, the specific failure mode could not be confirmed, and a cause could not be determined conclusively.

Brand Name
NAVIGATOR STRAIGHT INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11740963
Report Number0009617544-2021-00071
Device Sequence Number3765236
Product Code LXH
UDI-Device Identifier07613327096194
UDI-Public07613327096194
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48393001
Device Catalogue Number48393001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1